The Economic Threshold with a Stochastic Pest Population: A Real Options Approach
Jean-Daniel M. Saphores
American Journal of Agricultural Economics, 2000, vol. 82, issue 3, 541-555
Abstract:
Using real options,this paper formulates an optimal stopping model for applying pest control measures when the density of a pest population varies randomly. A delay between successive pesticide applications is introduced to analyze the farmer's expected marginal cost of reentry. This model is applied to the control of a foliar pest of apples via a pesticide, and is solved numerically. A sensitivity analysis shows that the pest density that should trigger pesticide use can vary significantly with the pest density volatility. Incorporating pest randomness into simple decision rules may thus help better manage the chemicals applied to soils and crops. Copyright 2000, Oxford University Press.
Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (38)
Downloads: (external link)
http://hdl.handle.net/10.1111/0002-9092.00045 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:ajagec:v:82:y:2000:i:3:p:541-555
Access Statistics for this article
American Journal of Agricultural Economics is currently edited by Madhu Khanna, Brian E. Roe, James Vercammen and JunJie Wu
More articles in American Journal of Agricultural Economics from Agricultural and Applied Economics Association Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().